Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking antibiotics for severe cough, sounds like whooping cough, tiredness. Should I go back to the doctor?

I am worried that my husband might have Whooping Cough . He went to the doctor last week because of a severe cough and antibiotics were prescribed. The doctor said he had a bacterial infection . He is still not well and has had a severe cough for the past week. He started out with a whooping sound when the cough was the worst. He has been very tired, lethargic, and seems a little bit better, but a bad cough persists. Should he go back to the doctor?
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Pulmonologist 's  Response
Thanks for your query.
Dry irritating cough has several reasons including infections, acidity, posterior nasal drip, post viral cough where cough persists after acute viral respiratory tract infections, as side effect of certain blood pressure medications etc..
If you have taken antibiotics and cough is not relieving , better meet a chest specialist, who may advise chest xray, pulmonary function test, sputum examination and if needed CT scan of chest...

Best wishes
Answered: Wed, 23 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor